MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25RW
Medical Device Problem Code Clumping in Device or Device Ingredient (1095)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2: age: 42.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.G4: 510(k) no.: k130520.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical corporation received the following reported information: the defect was identified before application to the patient.Clotting was observed in the reservoir filter despite adequate heparinization.The patient remained hemodynamically stable.The procedure was delayed due to a product issue identified prior to patient use.The event occurred pre-treatment; therefore, no patient was involved or harmed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual sample involved in this complaint is no longer available.The manufacturing record and the shipping inspection record of the actual device found no anomaly.No other similar report was found.Based on the investigation results, no anomaly was found in the manufacturing records.Regarding the cause of this case, since the information about the occurrence situation and site of thrombus was unknown and the actual device could not be confirmed, it was not possible to clarify the cause of the occurrence.Relevant instructions for use (ifu) reference: "do not reduce heparin during circulation.Otherwise, blood clotting might occur.(warnings)" "adequate heparinization of the blood is required considering patient condition and perfusion technique to prevent it from clotting in the system.(warnings)".

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya-shi, shizuoka 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key24714368
Report Number9681834-2026-00053
Device Sequence Number6013192
Product Code DTZ
UDI-Device Identifier04987350701046
UDI-Public(01)04987350701046(17)280630(10)250704
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25RW
Device Catalogue NumberCX*FX25RW
Device Lot Number250704
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown